Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 76, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 9, 2021, 4:04 PM MDT for Daniels County, Valley County, Montana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 4:04 PM MDT (22:04 UTC)
- Expired
- Jul 9, 2021, 4:33 PM MDT
- In force
- 29 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Daniels County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 71 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857
WUUS55 KGGW 092204
SVRGGW
MTC019-105-092300-
/O.NEW.KGGW.SV.W.0076.210709T2204Z-210709T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
404 PM MDT Fri Jul 9 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Southwestern Daniels County in northeastern Montana...
Northeastern Valley County in northeastern Montana...
* Until 500 PM MDT.
* At 403 PM MDT, a severe thunderstorm was located near Richland, or
15 miles east of Opheim, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Richland and West Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4881 10620 4886 10605 4863 10564 4848 10613
TIME...MOT...LOC 2203Z 332DEG 16KT 4877 10608
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow1 follow-up statement
461
WWUS55 KGGW 092233
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
433 PM MDT Fri Jul 9 2021
MTC019-105-092242-
/O.CAN.KGGW.SV.W.0076.000000T0000Z-210709T2300Z/
Daniels MT-Valley MT-
433 PM MDT Fri Jul 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DANIELS AND
NORTHEASTERN VALLEY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4881 10620 4886 10605 4863 10564 4848 10613
TIME...MOT...LOC 2231Z 332DEG 16KT 4865 10600
$$
NWS GlasgowWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:10 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 9, 2:10 PM MDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 210 PM MDT Fri Jul 9 2021 .DISCUSSION... An upper low over central Montana is helping to develop cumulus clouds across the CWA this afternoon. Most of these will be garden variety (not severe) but some could bring brief gusts to 40 mph or so through the early evening. Look for them to diminish later this evening as the upper low drifts to our southeast. Saturday, the absence of the upper low will allow the upper high over the Desert SW to build across Montana. This will allow temps to warm into the 80s and 90s. This warming trend will continue into Sunday with highs in the 90s to around 100. With near critical excessive heat expected, an Excessive Heat Watch was issued. Heat Advisories and/or Warnings look likely according to the WR NWS HeatRisk map/guidance for Sunday. The upper ridge begins to break down Sunday allowing for slight chances of thunderstorms late in the day. Another upper low moves in about Tuesday allowing for another slight chance of thunderstorms, but it mainly looks to affect southern Montana at this point. Temps Monday through Wednesday look to lower closer to climate normals but then should jump back up later in the week as the disturbance moves out and the Desert SW upper ridge rebounds. TFJ && .AVIATION... Flight Category: VFR Synopsis: Scattered thunderstorms this afternoon and evening may be associated with reduced ceilings and visibilities if one should track over a taf site. Winds: North through this afternoon at 10 to 15 kts. Gusty and shifting winds are possible near any storms. Winds will become light and variable late tonight. TFJ && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Excessive Heat Watch from Sunday afternoon through Sunday evening for Central and Southeast Phillips...Central and Southern Valley...Garfield...Petroleum...Southwest Phillips. && weather.gov/glasgow
In the hours before
Local storm report, Jul 9, 10:46 AM MDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1046 AM MDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 7 N GLASGOW 48.30N 106.64W
07/08/2021 VALLEY MT PUBLIC
50-FOOT COTTONWOOD TREE KNOCKED OVER AND THROWN INTO
NEARBY CREEK BED.
&&
TFJSpecial weather statement, Jul 9, 3:52 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Glasgow MT
352 PM MDT Fri Jul 9 2021
MTZ018-061-092230-
Northern Valley MT-Daniels MT-
352 PM MDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DANIELS AND
NORTHEASTERN VALLEY COUNTIES UNTIL 430 PM MDT...
At 351 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Peerless to 7 miles west of
Richland to 11 miles southwest of Opheim. Movement was south at 20
mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Opheim, Richland, Peerless, West Fork, Baylor and Glentana.
LAT...LON 4876 10557 4860 10609 4858 10677 4894 10671
4900 10635 4900 10579
TIME...MOT...LOC 2151Z 338DEG 16KT 4889 10587 4879 10622 4879 10663
NWS GlasgowThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 9:48 AM MDT | Excessive Heat Watch | GGW | Garfield, Petroleum, Phillips, Valley | 42 hr |
| Jul 9, 3:52 PM MDT | Special Weather Statement | GGW | Daniels | 38 min |
| Jul 9, 4:28 PM MDT | Special Weather Statement | GGW | 47 min | |
| Jul 9, 4:57 PM MDT | Special Weather Statement | GGW | Daniels | 63 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.